Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 4, NWS San Angelo, TX

March 27, 200924 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 27, 2009, 2:02 AM CDT for 24 counties in Texas. It took effect at Mar 27, 2009, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 2:02 AM CDT (07:02 UTC)
In effect from
Mar 27, 2009, 10:00 AM CDT
Expired
Mar 27, 2009, 10:00 PM CDT
In force
12 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5810 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 270702
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
202 AM CDT FRI MAR 27 2009

...WINDY CONDITIONS FOR FRIDAY ACROSS ALL OF WEST CENTRAL TEXAS...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST AND
CENTRAL TEXAS TODAY...BRINGING WINDY CONDITIONS TO THE AREA BEHIND
A COLD FRONT. NORTHWEST WINDS WILL INCREASE TODAY...REACHING 25 TO
35 MPH WILL GUSTS AS HIGH AS 45 MPH THIS AFTERNOON. WIND SPEEDS
WILL BEGIN TO DIMINISH LATER TONIGHT.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
/O.NEW.KSJT.WI.Y.0004.090327T1500Z-090328T0300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
202 AM CDT FRI MAR 27 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WILL GUST TO NEAR 45
MPH AT TIMES THIS AFTERNOON. THIS STRONG WINDS WILL CONTINUE
THROUGH SUNSET...BEFORE SLOWLY STARTING TO DECREASE BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KSJT 272051
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 PM CDT FRI MAR 27 2009

...WINDY CONDITIONS FOR THIS AFTERNOON AND EVENING ACROSS ALL OF
WEST CENTRAL TEXAS...

.A POTENT UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE ACROSS
WEST AND CENTRAL TEXAS THIS AFTERNOON AND EVENING CONTINUING WINDY
CONDITIONS ACROSS THE AREA BEHIND A COLD FRONT. NORTHWEST WINDS
OF 25 TO 35 MPH WILL GUSTS AS HIGH AS 45 MPH THIS AFTERNOON. WIND
SPEEDS WILL BEGIN TO DIMINISH LATER TONIGHT.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-280300-
/O.CON.KSJT.WI.Y.0004.000000T0000Z-090328T0300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON
351 PM CDT FRI MAR 27 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WILL GUST TO NEAR 45 MPH AT TIMES
THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH
SUNSET...BEFORE SLOWLY STARTING TO DECREASE BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

11/KEISER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 11:55 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 26, 11:55 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1155 PM CDT THU MAR 26 2009

.DISCUSSION...
SEE AVIATION SECTION FOR DISCUSSION ON 06Z TAFS.

&&

.AVIATION...
LITTLE CHANGE FROM PREVIOUS THINKING. THE 00Z MODELS ARE A BIT MORE
AGGRESSIVE WITH LOW CLOUD DEVELOPMENT/EXPANSION INTO OUR SOUTHEASTERN
COUNTIES EARLY FRIDAY MORNING...SO HAVE ADDED A TEMPO GROUP AT KJCT
AND KBBD.

&&

.PREV DISCUSSION... /ISSUED 925 PM CDT THU MAR 26 2009/

DISCUSSION...
WILL UPDATE TEMPERATURES ACROSS S HALF A TAD DOWNWARD...WITH
LATEST MODEL DATA/TRENDS. ADJUSTED DWPT GRIDS AS WELL.

11/KEISER

PREV DISCUSSION... /ISSUED 656 PM CDT THU MAR 26 2009/

DISCUSSION...
SEE AVIATION SECTION FOR DISCUSSION ON 00Z TAFS.

AVIATION...
AN UPPER LEVEL LOW WILL DROP SOUTHEAST TO THE TEXAS/NEW MEXICO
BORDER BY MIDDAY FRIDAY...THEN TRACK EAST ACROSS ROUGHLY THE
NORTHERN BORDER OF HASKELL/THROCKMORTON COUNTIES BY FRIDAY
EVENING. ASSOCIATED STRONG COLD FRONT WILL PUSH SOUTHEAST ACROSS
WEST CENTRAL TEXAS FRIDAY MORNING. WEST-SOUTHWEST WINDS ARE
SUBSIDING THIS EVENING AND WILL BE LIGHT SOUTH TO SOUTHWEST
TONIGHT. FOLLOWING THE COLD FRONTAL PASSAGE FRIDAY MORNING...
STRONGER AND GUSTY NORTHWEST WINDS WILL OCCUR AND CONTINUE
THROUGH FRIDAY EVENING. SOME PATCHY LOW CLOUDINESS WITH MVFR
OR IFR CEILINGS COULD DEVELOP INTO FAR EASTERN PARTS OF WEST
CENTRAL TEXAS LATE TONIGHT. HIGH AND MID-LEVEL CLOUDS WITH
THE UPPER LOW WILL OVERSPREAD OUR AREA ON FRIDAY. A BROKEN
LOW CLOUD FIELD SHOULD ALSO DEVELOP ACROSS THE AREA NORTH
OF INTERSTATE 20. A MIX OF RAIN AND SNOW SHOWERS (TRANSITIONING
TO ALL SNOW SHOWERS) IS POSSIBLE FROM BY MID-AFTERNOON THROUGH
THE EVENING ACROSS NORTHERN BIG COUNTRY...AS THE ATTENDANT COLD
CORE ALOFT WITH THE SYSTEM ENTERS THE REGION.

PREV DISCUSSION... /ISSUED 605 PM CDT THU MAR 26 2009/

DISCUSSION...
QUICK UPDATE TO REMOVE LAKE WIND ADVISORY WORDING FROM PRODUCTS.
ALTHOUGH SOME PERIODIC BREEZY CONDITIONS WILL BE PRESENT...WINDS
WILL BEGIN TO FALL SOME DURING THE EVENING.

11/KEISER

PREV DISCUSSION... /ISSUED 335 PM CDT THU MAR 26 2009/

SHORT TERM...
WARM...DRY...AND WINDY ACROSS THE CWA THIS AFTERNOON AS A DRY LINE
PUSHED THROUGH THE AREA BY EARLY AFTERNOON. EXPECT THE WINDY
CONDITIONS TO DIMINISH AS THE SUN SETS THIS EVENING AND MIXING IS
LOST...AS THE SFC PRESSURE GRADIENT IS NOT SUPPORTIVE OF THE CURRENT
WIND SPEEDS.

A POTENT UPPER LEVEL LOW IS CURRENTLY DIGGING SOUTH THROUGH WESTERN
CO/EASTERN UT. THIS UPPER LEVEL LOW WILL CONTINUE DIGGING SOUTH INTO
NM BEFORE TURNING TO THE EAST/NORTHEAST AND KICKING OUT ACROSS THE
TX SOUTH PLAINS AND OK TOMORROW. AT THE SURFACE...A VERY COLD AIR
MASS WILL BE POISED TO MOVE SOUTH INTO THE AREA MOST OF THE
NIGHT...ALLOWING OVERNIGHT TEMPERATURES TO REMAIN NEAR NORMAL OR
WARMER ACROSS MOST OF THE CWA. THIS COLD AIR WILL DIVE SOUTH INTO
THE CWA TOMORROW. THE COLDEST AIR IS NOT EXPECTED TO ARRIVE UNTIL
LATER IN THE DAY TOMORROW. AS THE LOW MOVES ACROSS THE TX SOUTH
PLAINS AND INTO OK TOMORROW...THERE WILL BE A SLIGHT CHANCE TO
CHANCE FOR PRECIPITATION ACROSS THE BIG COUNTRY AREA. HOWEVER... DUE
TO DRY MOVING IN ALOFT AROUND THE SOUTH SIDE OF THE UPPER LEVEL LOW
LIMITING THE AMOUNT OF AVAILABLE MOISTURE...WE ARE GOING TO KEEP
POPS LOW. DUE TO VERY COLD AIR ALOFT...SOME OF THIS PRECIPITATION
COULD BE A MIX OF RAIN AND SNOW. HOWEVER...SINCE TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE FREEZING THROUGHOUT THE DAY...NO
ACCUMULATIONS ARE EXPECTED. EVEN SO...WITH THE COMBINATION OF STRONG
WINDS AND MIXED PRECIP...ROADS COULD BECOME SLICK...MAKING DRIVING
CONDITIONS HAZARDOUS...ESPECIALLY BY THE AFTERNOON HOURS FRIDAY.

LONG TERM...
UPPER LEVEL LOW WILL MOVE QUICKLY NORTHEAST OUT OF THE AREA
SATURDAY TO A POSITION OVER THE MID MISSISSIPPI VALLEY BY SATURDAY
EVENING. AFTER AN UNSEASONABLY COLD START TO THE DAY SATURDAY
MORNING WITH TEMPERATURES IN THE LOWER 30S...TEMPS WILL REBOUND
DURING THE DAY WITH AFTERNOON HIGHS AROUND 60. SUNDAY WILL AGAIN
SEE MORNING LOWS IN THE 30S WITH AFTERNOON HIGHS WARMING TO THE
SEASONABLE 70S.

THE NEXT COUPLE OF WEST COAST UPPER LEVEL SYSTEMS WILL PASS OVER
THE CENTRAL PLAINS KEEPING ANY ASSOCIATED RAINFALL NORTH OF THE
AREA. WILL SEE DRY WEAK FRONTAL PASSAGES ON MONDAY AND THURSDAY
OF THE COMING WEEK WITH PRE-FRONTAL DAYTIME HIGHS IN THE 80S AND
POST FRONTAL DAYTIME HIGHS IN THE 70S. MORNING LOWS SHOULD RANGE
FROM THE MID 40S TO LOW 50S. A DRY WEATHER PATTERN WILL CONTINUE
THROUGH THE EXTENDED.

FIRE WEATHER...
THE RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 7PM TONIGHT AS
WEST TO SOUTHWEST WINDS GREATER THAN 20 MPH...COMBINED WITH VERY
WARM TEMPERATURES AND RELATIVE HUMIDITY VALUES WILL CONTINUE THROUGH
THE REST OF THE AFTERNOON ACROSS THE CONCHO VALLEY...BIG COUNTRY AND
NORTHERN EDWARDS PLATEAU. VERY POOR RECOVERY WILL TAKE PLACE ACROSS
THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU TONIGHT...BUT WINDS
ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET AS MIXING CEASES.
TOMORROW...MUCH COLDER AIR WILL MOVE IN KEEPING RELATIVE HUMIDITY
VALUES ABOVE 20 PERCENT...BUT WINDS WILL BE JUST AS STRONG...IF NOT
STRONGER OUT OF THE NORTHWEST...ESPECIALLY BY LATE MORNING AND
AFTERNOON. ELEVATED CONDITIONS WILL REMAIN IN THE AREA THROUGHOUT
THE NEXT 7 DAYS WITH WARMING TEMPERATURES AND RELATIVE HUMIDITY
VALUES FALLING TO LESS THAN 25 PERCENT ACROSS THE AREA EACH DAY. THE
ONE LIMITING FACTOR TO REACHING CRITICAL LEVELS AT THIS TIME APPEARS
TO BE WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 49  53  33  57  34 /  10  20  10   0   0
SAN ANGELO 	 52  57  35  63  33 /  10  10   0  10   0
JUNCTION 	 56  67  35  63  33 /  10  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Mar 26, 2:56 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
256 PM CDT THU MAR 26 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
256 PM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FOR THE BIG COUNTRY AND
CONCHO VALLEY AREAS THIS AFTERNOON AND EVENING. STRONG WEST
WINDS...EXTREMELY DRY AIR...AND HIGH TO EXTREME FIRE DANGERS HAVE
COMBINED TO CREATE THE RED FLAG CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MUCH COLDER AIR WILL MOVE IN ON FRIDAY. ALONG WITH THIS COLDER AIR
IS A CHANCE FOR WINTRY PRECIPITATION...MAINLY NORTH OF INTERSTATE
20. WHILE A MIX OF RAIN AND SNOW IS POSSIBLE...AND NO
ACCUMULATIONS ARE EXPECTED...THESE MIX OF RAIN AND SNOW...ALONG
WITH STRONG WINDS...COULD CREATE HAZARDOUS DRIVING CONDITIONS
ACROSS THE BIG COUNTRY FRIDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE THROUGHOUT THE REST
OF THE WEEK WITH WARMING TEMPERATURES AND DRY RELATIVE HUMIDITY
VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.